Alert archive / North Dakota / Winter Storm Warnings in 2011
Winter Storm Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm warning at Apr 22, 2011, 2:31 AM MDT for 8 counties in North Dakota. It took effect at Apr 22, 2011, 9:00 AM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2011, 2:31 AM MDT (08:31 UTC)
- In effect from
- Apr 22, 2011, 9:00 AM MDT
- Expired
- Apr 22, 2011, 8:35 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 176 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 10:25 AM MDT | SNOW 3 | Bowman, ND | STILL SNOWING HEAVY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WWUS43 KBIS 220831 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CDT FRI APR 22 2011 ...WINTER STORM WARNING SOUTHWEST NORTH DAKOTA TODAY THROUGH FRIDAY EVENING... ...WINTER WEATHER ADVISORY PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA TODAY THROUGH FRIDAY EVENING... .POTENT LOW PRESSURE WILL MOVE ACROSS SOUTHERN NORTH DAKOTA TODAY THROUGH TONIGHT PRODUCING RAIN AND SNOW. RAIN WILL CHANGE OVER TO HEAVY...WET...SNOW ACROSS SOUTHWESTERN NORTH DAKOTA MID FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING. SNOWFALL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 8 INCHES...FROM BEACH TO KILLDEER...AMIDON TO DICKINSON...AND BOWMAN TO MOTT. ONE TO 4 INCHES OF SNOWFALL CAN BE EXPECTED THROUGH FRIDAY EVENING IN PLACES LIKE...WATFORD CITY...GARRISON....CENTER...BISMARCK...GLEN ULLIN...AND SELFRIDGE. IN ADDITION...EXPECT GUSTY NORTHEAST WINDS BETWEEN 15 AND 30 MPH TODAY. THE COMBINATION OF SNOW AND GUSTY WINDS WILL LIMIT VISIBILITIES AND MAKE FOR HAZARDOUS TRAVEL. MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST INFORMATION...OR VISIT WWW.WEATHER.GOV/BIS. NDZ031>033-040-041-043-044-221645- /O.UPG.KBIS.WW.Y.0060.110422T1500Z-110423T0600Z/ /O.NEW.KBIS.WS.W.0007.110422T1500Z-110423T0600Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 231 AM MDT FRI APR 22 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * RAIN WILL CHANGE TO HEAVY...WET SNOW FRIDAY MID MORNING AND CONTINUE THROUGH FRIDAY EVENING. * 4 TO 8 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY AREAS...HOWEVER ROADS MAY BECOME SNOW COVERED AND SLICK. * STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED VISIBILITIES IN FALLING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS...A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ NDZ018-221645- /O.NEW.KBIS.WS.W.0007.110422T1500Z-110423T0600Z/ DUNN- INCLUDING THE CITY OF...KILLDEER 331 AM CDT FRI APR 22 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SATURDAY. * RAIN WILL CHANGE TO HEAVY...WET SNOW FRIDAY MID MORNING AND CONTINUE THROUGH FRIDAY EVENING. * 4 TO 8 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY AREAS...HOWEVER ROADS MAY BECOME SNOW COVERED AND SLICK. * STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED VISIBILITIES IN FALLING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS...A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ NDZ017-019>021-034-035-221645- /O.EXA.KBIS.WW.Y.0060.110422T1500Z-110423T0600Z/ MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH- INCLUDING THE CITIES OF...WATFORD CITY...BEULAH...HAZEN... CENTER...GARRISON...MANDAN...BISMARCK 331 AM CDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SATURDAY. * RAIN WILL MIX WITH AND CHANGE TO SNOW BY EARLY FRIDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH FRIDAY EVENING. * 1 TO 4 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY AREAS. ROADS WILL BECOME SLUSHY. * STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED VISIBILITIES IN FALLING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NDZ042-045-221645- /O.CON.KBIS.WW.Y.0060.110422T1500Z-110423T0600Z/ GRANT-SIOUX- INCLUDING THE CITIES OF...ELGIN...FORT YATES 331 AM CDT FRI APR 22 2011 /231 AM MDT FRI APR 22 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY. * RAIN WILL MIX WITH AND CHANGE TO SNOW BY EARLY FRIDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH FRIDAY EVENING. * 1 TO 4 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY AREAS. ROADS WILL BECOME SLUSHY. * STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED VISIBILITIES IN FALLING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KS/WAA
3 follow-up statements
452 WWUS43 KBIS 221615 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1115 AM CDT FRI APR 22 2011 ...WINTER STORM WARNING SOUTHWEST NORTH DAKOTA THROUGH THIS EVENING... ...WINTER WEATHER ADVISORY PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA THROUGH THIS EVENING... .A MIX OF RAIN AND SNOW WILL CONTINUE TO CHANGE OVER TO HEAVY...WET...SNOW ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY AFTERNOON. EXPECT PERIODS OF MODERATE TO HEAVY SNOW THROUGH THIS EVENING. SNOWFALL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 8 INCHES...FROM DICKINSON AND BEACH...AND BOWMAN TO MOTT. VERY ISOLATED HIGHER AMOUNTS ARE POSSIBLE OVER THESE AREAS. ONE TO 4 INCHES OF SNOWFALL CAN BE EXPECTED THROUGH THIS EVENING IN PLACES LIKE...WATFORD CITY...GARRISON....CENTER... BISMARCK...AND GLEN ULLIN...WITH ISOLATED HIGHER AMOUNTS. IN ADDITION...EXPECT GUSTY NORTHEAST WINDS BETWEEN 15 AND 30 MPH TODAY. THE COMBINATION OF SNOW AND GUSTY WINDS WILL LIMIT VISIBILITIES AND MAKE FOR HAZARDOUS TRAVEL. MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST INFORMATION...OR VISIT WWW.WEATHER.GOV/BIS. NDZ018-031>033-040-041-043-044-230015- /O.CON.KBIS.WS.W.0007.000000T0000Z-110423T0600Z/ DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1115 AM CDT FRI APR 22 2011 /1015 AM MDT FRI APR 22 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY. * EXPECT PERIODS OF MODERATE TO HEAVY SNOW THIS AFTERNOON AND EVENING. * 4 TO 8 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY AREAS...HOWEVER ROADS MAY BECOME SNOW COVERED AND SLICK. VERY ISOLATED HIGHER AMOUNTS ARE POSSIBLE. * STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED VISIBILITIES IN FALLING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS...A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ NDZ017-019>021-034-035-042-045-230015- /O.CON.KBIS.WW.Y.0060.000000T0000Z-110423T0600Z/ MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...BEULAH...HAZEN... CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES 1115 AM CDT FRI APR 22 2011 /1015 AM MDT FRI APR 22 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY. * RAIN WILL MIX WITH AND CHANGE TO SNOW THROUGH MID AFTERNOON. PERIODS OF LIGHT TO MODERATE SNOW WILL THEN CONTINUE THROUGH THIS EVENING. * 1 TO 4 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY AREAS. ROADS WILL BECOME SLUSHY. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. * STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED VISIBILITIES IN FALLING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KS/WAA/KINNEY
573 WWUS43 KBIS 222136 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 436 PM CDT FRI APR 22 2011 ...WINTER STORM WARNING SOUTHWEST NORTH DAKOTA THROUGH THIS EVENING... ...WINTER WEATHER ADVISORY PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA THROUGH THIS EVENING... .MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE TAPERING OFF. 1 TO 3 INCHES OF ADDITIONAL SNOW IS POSSIBLE THROUGH THE EVENING HOURS OVER MUCH OF THE ADVISORY AND WARNING AREAS. THE COMBINATION OF SNOW AND SLUSH COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL. MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST INFORMATION...OR VISIT WWW.WEATHER.GOV/BIS. NDZ018-031>033-040-041-043-044-230545- /O.CON.KBIS.WS.W.0007.000000T0000Z-110423T0600Z/ DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 436 PM CDT FRI APR 22 2011 /336 PM MDT FRI APR 22 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY. * EXPECT PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW THROUGH THIS EVENING. * 1 TO 3 INCHES OF ADDITIONAL SNOW IS POSSIBLE THROUGH THE EVENING. * MOTORISTS CAN EXPECT PERIODS OF REDUCED VISIBILITIES AND SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS...A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ NDZ017-019>021-034-035-042-045-230545- /O.CON.KBIS.WW.Y.0060.000000T0000Z-110423T0600Z/ MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...BEULAH...HAZEN... CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES 436 PM CDT FRI APR 22 2011 /336 PM MDT FRI APR 22 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY. * EXPECT PERIODS OF LIGHT TO MODERATE SNOW THROUGH THIS EVENING. * 1 TO 2 INCHES OF ADDITIONAL SNOW IS POSSIBLE THROUGH THE EVENING. * MOTORISTS CAN EXPECT PERIODS OF REDUCED VISIBILITIES AND SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KINNEY
568 WWUS43 KBIS 230235 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 935 PM CDT FRI APR 22 2011 ...WINTER STORM WARNING FOR SOUTHWESTERN NORTH DAKOTA HAS BEEN CANCELLED... ...WINTER WEATHER ADVISORY FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED... .SNOWFALL HAS DECREASED IN INTENSITY AND COVERAGE OVER PORTIONS OF NORTH DAKOTA SOUTHWEST OF THE MISSOURI RIVER THIS EVENING. SNOWFALL IS EXPECTED TO CONTINUE TO TAPER OFF THROUGH THE OVERNIGHT HOURS WITH NO SIGNIFICANT NEW ACCUMULATIONS EXPECTED. HOWEVER...ROADWAYS WILL CONTINUE TO BE SLIPPERY MAKING FOR HAZARDOUS TRAVELING CONDITIONS TONIGHT. NDZ018-031>033-040-041-043-044-230345- /O.CAN.KBIS.WS.W.0007.000000T0000Z-110423T0600Z/ DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 935 PM CDT FRI APR 22 2011 /835 PM MDT FRI APR 22 2011/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL HAS DECREASED IN INTENSITY AND COVERAGE OVER SOUTHWESTERN NORTH DAKOTA THIS EVENING. SNOWFALL IS EXPECTED TO CONTINUE TO TAPER OFF THROUGH THE OVERNIGHT HOURS WITH NO SIGNIFICANT NEW ACCUMULATIONS EXPECTED. HOWEVER...ROADWAYS WILL CONTINUE TO BE SLIPPERY MAKING FOR HAZARDOUS TRAVELING CONDITIONS TONIGHT. $$ NDZ017-019>021-034-035-042-045-230345- /O.CAN.KBIS.WW.Y.0060.000000T0000Z-110423T0600Z/ MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...BEULAH...HAZEN... CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES 935 PM CDT FRI APR 22 2011 /835 PM MDT FRI APR 22 2011/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL HAS DECREASED IN INTENSITY AND COVERAGE OVER PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SNOWFALL IS EXPECTED TO CONTINUE TO TAPER OFF THROUGH THE OVERNIGHT HOURS WITH NO SIGNIFICANT NEW ACCUMULATIONS EXPECTED. HOWEVER...ROADWAYS WILL CONTINUE TO BE SLIPPERY MAKING FOR HAZARDOUS TRAVELING CONDITIONS TONIGHT. $$ TM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 21, 11:08 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 21, 11:08 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1208 AM CDT FRI APR 22 2011 .UPDATE...MINOR UPDATE TO HOURLY TEMPS. && .DISCUSSION...LATEST MODEL GUIDANCE ON TRACK WITH PRECIPITATION TOTALS BETWEEN A HALF INCH TO ONE INCH OVER MOST OF CENTRAL AND SOUTHERN NORTH DAKOTA FRIDAY. LATEST SOUNDINGS SHOW A LOW LEVEL COLD POCKET OF AIR ACROSS SOUTHWEST NORTH DAKOTA ALONG WITH STRONG VERTICAL MOTION. THESE SHOULD DOMINATE WHICH WOULD NEGATE ANY SIGNIFICANT MELTING LAYER TO FORM. HENCE WILL MENTION MORE SNOW THAN RAIN HERE WHICH WOULD GO ALONG WITH THE CURRENT ADVISORY. THE FORECAST CHALLENGE THROUGH THE MORNING WILL BE TO DETERMINE PRECIPITATION TYPE ACROSS CENTRAL NORTH DAKOTA BASED ON LOW LEVEL TEMPERATURE PROFILES AND DYNAMIC COOLING. && .AVIATION...IFR CIGS AND VISIBILITIES ARE LIKELY AS MID LEVEL LOW MOVES ACROSS SOUTHERN PORTIONS OF THE AVIATION FORECAST AREA. PRECIPITATION TYPES WILL BE A DIFFICULT FORECAST AS TEMPERATURES ON MOST MODELS HOVER ABOVE AND BELOW ZERO ALOFT WITH MUCH ENSUING PRECIPITATION FALLS AS RAIN WITH WARM AIR ALOFT DURING FIRST PORTION OF THE FORECAST PERIODS. TEMPERATURES COOL RAPIDLY ALOFT AS UPPER LOW MOVES EAST DURING LATER PERIODS WITH PRECIPITATION FALLING AS SNOW...A MOST SHOULD MELT IN WARMER LAYER NEAR SURFACE THE TEMPERATES WILL BE MARGINAL. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ018>020-031>037- 040>048-050-051. WINTER WEATHER ADVISORY FROM 10 AM CDT /9 AM MDT/ FRIDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY FOR NDZ031>033-040>045. && SHORT TERM...KS AVIATION...HW
Hazardous weather outlook, Apr 21, 11:20 PM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1220 AM CDT FRI APR 22 2011 NDZ001>005-009>013-017-021>023-025-230530- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- 1220 AM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>020-031>037-040>048-050-051-230530- DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 1220 AM CDT FRI APR 22 2011 /1120 PM MDT THU APR 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING FOR MELTING OF RECENT SNOW AND FORECAST OF HEAVY RAIN AND SNOW FRIDAY THROUGH FRIDAY NIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT ACROSS SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH FRIDAY EVENING. PLEASE REFER TO WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:18 AM MDT | River Flood Warning | BIS | Ward | 7 days |
| Apr 22, 10:33 AM MDT | River Flood Warning | BIS | Morton, Sioux | 47 hr |
| Apr 22, 11:13 AM MDT | River Flood Warning | BIS | Emmons | 46 hr |
| Apr 22, 11:21 AM MDT | River Flood Warning | BIS | Burleigh | 46 hr |
| Apr 22, 11:31 AM MDT | Areal Flood Warning | BIS | Burleigh, Dickey, Emmons, Kidder, LaMoure, Logan and 2 more | 7 days |
| Apr 22, 12:07 PM MDT | Areal Flood Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Grant, Hettinger and 5 more | 69 hr |
| Apr 22, 1:30 PM MDT | River Flood Warning | BIS | LaMoure | 21 hr |
Nearby
Winter Storm Warnings in North Dakota, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.